How Milbemax ruined my life - singer Amata tells how the drug killed her dog
We are all expected to trust the drugs given out by vets just as we do with those prescribed by doctors but what happens when things go tragically wrong? All medications have side effects and some of these can be very serious, very serious indeed!
Joanna Papaj, who was interviewed for HubPages under her stage name of Amata, witnessed the terrible suffering her little dog Zuzia endured after being given Milbemax wormer, a drug manufactured by Novartis. Eventually her dear animal friend had to be put to sleep after all treatments to reverse the damage done to her little body had failed. This is the harrowing story of what happened:
Amata explains what happened to Zuzia
"I gave her Milbemax in the middle of May. Just after a few hours one of her legs started to shake. The next day her neck became stiff and she had this horrible face that was saying "I'm suffering, help me". The next day she started to limp.
We went back to the same vet and I said that something's going on after Milbemax and she said 'Surely it's not after that drug, it's safe!'
She gave me painkillers because she assumed Zuzia had a leg/spine injury and she can't walk because it hurts. I am so sure that this lady had an agreement with Novartis to sell Milbemax to her patients.
We gave Zuzia Ibuprofen, but after 3-4 hours she couldn't walk at all and was shaking. We went to this big vet's clinic and the doctor there said that she never gives this drug to any animals, and that she had a case when a dog died just a few months ago after receiving this.
She couldn't give Zuzia steroids, because we gave her Ibuprofen just a day before, so we had to wait until the next day and during this time, Milbemax was wreaking havoc in Zuzia's body.
The steroids helped after a few days. It looked like she was going to be fine. We wanted to stop giving her steroids, because they can be harmful in a long run. When we lessened the dose, everything came back.
This is too much to describe, but there were about 5-6 such tries and each time she was getting worse. Zuzia was getting weaker and weaker. Although she was only 5 years old, her whiskers started to go white. She lost 2 teeth. One day she stopped walking and never got up again. She was paralysed from her waist down.
We started rehabilitation which last for about 3 weeks. Then, her bladder got paralysed, so we had to sqeeze her little belly to make her pee. It was very painful. She stopped even sitting. Then, just in a week, all her muscles just disappeared. Her fur went dull. Her eyes started to get misty. We got drops that were supposed to rebuild the cornea, but they didn't help.
On 1st September, she was so weak she wasn't able to raise her head. Then she started to whine and howl and her right eye wouldn't even open. there was no chance she was going to make it. We couldn't let her suffer longer and decided to put her to sleep."
A word of warning
Amata told me the following points that she wanted to stress:
"I know the vet that gave Zuzia the Milbemax had received benefits from doing this. Otherwise, she should have reacted when I said something was going on.
Every drug might be dangerous and we all know that. When you take a drug, you must know that something might go wrong and you do this acting on your own responsibility. Apart from creating such a dangerous drug, I have two serious objections to Novartis.
There is no information that taking Milbemax can cause death on the leaflet. Not even in 'extremely rare cases' or '1 in a billion'. There's nothing. Not informing patients about all possible side effects is lying. It makes me furious. How evil do you have to be to kill pets in the name of getting money?
The second things is quite horrifying. When Zuzia was feeling bad, I called Novartis to ask if the treatment we were giving her was right. I didn't call to tell them 'You bastards! I hate you for making my dog sick!' I was very polite and only wanted to know how to cure polyneuropathy Milbemax had caused to my dog. I wanted advice. I didn't finish the second sentence when the lady... hung up on me!
The same happened here in Poland, when Zuzia's doctor called the Polish Novartis branch in Warsaw. She called them to make sure the treatment she was giving Zuzia was right. They hung up on her too... They not only shouldn't do such things but they should have a special, toll-free line where patients can get advice if something is going wrong. They create drugs, they know how to treat side effects. And especially when you produce such dangerous drugs, you should have some information line for patients.
Because Novartis concealed the truth about the potential death of an animal and because they refused to give any advice on what to do, it's obvious that this was intentionally causing death. And this is pure evil.
Apart from begging everyone to never give Milbemax to their pets, I advise you to ban all Novartis drugs. It they conceal the truth about drugs for animals because they're greedy and evil, you cannot be sure they don't do the same with drugs for people.
Nobody in my family will ever take any of their medicines and I will never stop educating people about this evil drug company. They have ruined my life, and taken away what was the most precious for me. the brightest sunshine and a part of my heart.
Zuzia was my baby, such an energetic, funny and happy little doggie. She was dying for several months and suffered a lot. She didn't deserve this. Please, don't let Novartis ruin your life too!"
The condition of polyneuropathy is described in the following way: "A neuropathy refers to a physical and/or functional change to nerves that carry information to and from the brain and spinal cord. A polyneuropathy simply implies that several or multiple nerves are affected, often effecting both sides of the body or section of the body equally." (from www.familyvet.com/Dogs/Nervous.html)
The same website informs us that drugs and toxins can cause this.
"Weakness, paralysis, loss of muscle mass (atrophy), reduced muscle tone, poor reflexes, sensitivity to pain/touch or loss of sensation, self-mutilation, altered gait and loss of recognition as to limb position" are all symptoms of polyneuropathy according to the site, as well as bowel and bladder problems, and little Zuzia was suffering from all of them!
More by this Author
Paradise Fish and Whitecloud Mountain Minnows are two species sold as tropical fish although they can be kept in unheated aquariums and outside in the summer.
Cichlids are a large family of tropical fish and the Keyhole Cichlid (Cleithracara maronii) is very aptly named because it has a dark blackish marking on the side of its light-brown body that looks just like a...
Medieval witches made flying ointments they smeared on broomsticks to help them fly to their sabbaths. Many herbs used as ingredients for flying ointments are poisonous and hallucinogenic plants.